Massachusetts, 2017

Damaging Winds in Massachusetts, May 18, 2017

May 18, 2017 · NWS BOX · 16 events in 5 counties and zones

A line of thunderstorms formed ahead of a cold front and moved across Massachusetts during the first half of the night. There were numerous reports of trees knocked down by the thunderstorm winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$43,000
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

A line of thunderstorms formed ahead of a cold front and moved across Massachusetts during the first half of the night. There were numerous reports of trees knocked down by the thunderstorm winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at May 18, 5:51 PM EST, 2 hours 9 minutes earlier.

Area forecast discussion, May 18, 5:51 PM EST, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
651 PM EDT Thu May 18 2017

.SYNOPSIS...
After today's record heat, we may see strong thunderstorms
tonight, especially in western New England. A cold front pushing
through the region Friday may trigger an isolated shower or
storm, mainly south of the Mass Pike. High pressure moves over
the region during the weekend bringing dry weather and more
seasonable temperatures. A weather system from the Midwest
sweeps east Monday with showers. Drier air moves in Tuesday.
Another weather system will bring showers on Wednesday and
Thursday.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
650 PM Update...

* Few severe storms still possible tonight in western New
  England
* Most of activity may stay to our north but not confident
  enough to remove threat in SNE

Still seeing temps in 90s across much of SNE this evening after
a record-setting day at BDL, BOS, PVD, and a tie at ORH (see
below). Winds have become more SW and will begin to diminish
around sunset.

Our focus remains on the potential for severe storms tonight,
especially in western New England. Activity has been focused
along axis of higher K-index values from northern PA into
central NY and northern New England. This will slowly shift
toward our area tonight, as we are already seeing moisture
increase on the latest precipitable water analysis. Dewpoints,
which dropped into 40s and lower 50s due to mixing, will slowly
increase as well.

High-res models continue to insist that activity now along NY/PA
border west of BGM will reach western New England around 10 pm,
then weaken as it heads into eastern MA and RI closer to 2 am.

Despite loss of daytime heating, it's fairly cold aloft (-11C
at 500 mb) to help sustain convection. Mid level lapse rates
look favorable and 0-6km shear will be increasing over region
this evening, so our thinking remains same - that is, we see
lines or small clusters of storms tonight with wind damage
being main threat. This does not look like a widespread event
but one which features a number of strong storms (40 mph gusts)
and perhaps a few severe storms capable of producing wind
damage.

The limiting factor is fact that best synoptic scale forcing
associated with short wave seems to stay to our north across
northern New England (where storms are lining up now). But we do
have subtle height falls over southern New England which may be
enough.

Once any activity weakens overnight, expect clouds to linger
with patchy fog near South Coast. Lows should only drop back
into the 60s to around 70.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
Cold front drops through region Fri. Enough lingering moisture,
instability, and convergence ahead of it to possibly trigger a
few showers or even a thunderstorm, especially south of Mass
Pike from late morning into mid afternoon.

Drier air arrives from NW during day, but many areas will still
top out in 80s. Forecast soundings once again show deep mixing,
so we should see 20-30 mph gusts at times Fri afternoon.

Clear and cooler Fri night with lows falling back into 40s and
lower 50s.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
Big Picture...

Longwave pattern is in transition next week with flow flattening to
zonal. A trough then digs over the Eastern USA while a ridge builds
along the West Coast.  Shortwave scale shows Eastern high pressure
in control over the weekend.  Upper low pressure over the Southwest
USA ejects across the plains to the Great Lakes by Monday, then
crosses New England Monday night/Tuesday. Another upper low dives
south from Canada and sweeps across New England Wednesday
night/Thursday.

Models are in fair agreement through Tuesday. Thereafter there are
differences in handling of the late week system.  Confidence is high
for the weekend and early week. Confidence is moderate overall for
the late week storm, but with low confidence on details of timing.

Details...

Saturday-Sunday...

High pressure from Canada builds south over New England Saturday
with a northwest flow aloft. The high then moves overhead Saturday
night and Sunday. Expect dry weather through the weekend. Mid and
high level moisture increase during Sunday suggesting increasing
cirrus cover and possibly some mid level clouds.

Mixing levels look to reach 850 mb. Temps at 850 will be 5-7C both
days, which would support max temps in the mid 60s to low 70s. The
easterly flow off the water may buffer temps in Eastern Mass, thus
expect high 50s and 60s there Saturday, then temps a few degrees
warmer Sunday as the flow shifts.

Monday...

Shortwave over the Great Lakes moves east, driving a cold front
through NY/PA during the day and into Western New England
during the evening. Increasing south-southwest flow during the
early morning as a 40-knot low level jet shifts east. This
increases by Monday evening to a 50-knot jet. This flow supplies
plenty of moisture with PW values of 1.5 to 1.7 inches. Cross
sections show a deep moisture layer most of the day. Sufficient
confidence for chance pops after midnight early Monday and
likely pops during the day Monday. Convective parameters are
marginal at best, but enough chance to mention scattered or
widely scattered storms.

Cold front crosses the region Monday night between 00Z and 06Z.
Drier air moves in during the overnight and should bring clearing
skies.

Tuesday...

Upper shortwave crosses early Tuesday with cooling temps at 500 mb
during the day. This should generate diurnal cumulus, but
insufficient for showers. Mixing to 800 mb with temps 4-6C...that
should support max temps in the 70s.

Wednesday-Thursday...

The next shortwave sweeps east from the Midwest Wednesday with
increasing upper divergence/venting during the afternoon and night.
Low confidence on timing of the onset, but expect a chance of
showers starting either Wednesday afternoon or at night.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Friday Night/...

00z TAF Update...High confidence.

SW winds diminish this evening.

VFR through early tonight, then localized MVFR/IFR in scattered
showers/storms starting in western New England around 02z,
which should weaken as they reach RI/eastern MA 04-06z. Main
concern is strong wind gusts (40kt) with storms in western New
England.

Also expecting patchy fog near South Coast, Cape, and Islands
with local MVFR/IFR visibilities, which rapidly improve after
sunrise Fri.

Winds shift to W and then NW during day Fri. VFR outside of
isolated showers/storm mainly focused south of Mass Pike thru
mid afternoon. VFR Fri night.

KBOS TAF...High confidence, including timing of VCTS later
tonight.

KBDL TAF...High confidence, including timing of VCTS tonight.

Outlook /Saturday through Tuesday/... Moderate confidence.

Saturday-Sunday...

VFR. Diminishing northeast gradient winds Saturday, becoming
variable in the afternoon.  Light wind Sunday with developing sea
breezes along the coasts.

Monday...

General MVFR cigs/vsbys in rain and fog with areas of IFR possible.
South-southwest winds with 2000-foot winds reaching 40-50 knots
along the coastal plain...potential for low level wind shear.

Tuesday...

VFR with west winds gusting to 20 knots.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Friday Night/... High confidence.

SW winds diminish this evening. Seas build on outer waters S
and E of Cape Cod where we will issue a Small Craft Advisory
through Fri.

Cold front drops south across waters Fri, and may trigger an
isolated shower or storm through mid afternoon. More
importantly, winds shift to W during the morning and then NW in
the afternoon. May see brief 20-25kt gusts but not confident
enough to expand SCA.

Outlook /Saturday through Tuesday/... Moderate confidence.

Saturday-Sunday...

High pressure moves over the waters Saturday and off to the
southeast Sunday. Expect northeast winds Saturday trending to light
later in the day and then become southerly on Sunday.  Seas less
than 5 feet. No headlines expected.

Sunday night-Monday...

Weather system sweeps east from the Great Lakes. South-southwest
winds will increase during Monday. Winds at 2000 feet will increase
with speeds of 40-50 knots by afternoon. This may bring a period of
20-25 knot speeds by Monday afternoon. The steady southwest wind may
bump seas to around 5 feet on the outer waters and exposed waters
such as Rhode Island Sound. Visibility will be low at times in rain
and fog. A cold front moves through Monday night, bringing a wind
shift from the west and lighter wind.

Tuesday...

West-northwest winds will bring drier air.  Expect speeds less than
20 knots, with seas less than 5 feet.

&&

.CLIMATE...
Records were broken in Boston, Providence, and Hartford today
and tied at Worcester. Refer to the latest Record Event Reports
which were issued earlier.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Air Quality Alert until 11 PM EDT this evening for CTZ002>004.
MA...Air Quality Alert until 11 PM EDT this evening for MAZ004>007-
     010>023-026.
RI...Air Quality Alert until 11 PM EDT this evening for RIZ001>008.
MARINE...Small Craft Advisory from 10 PM this evening to 6 PM EDT
     Friday for ANZ235.
     Small Craft Advisory until 6 PM EDT Friday for ANZ254>256.

&&

SYNOPSIS...WTB/JWD
NEAR TERM...JWD
SHORT TERM...JWD
LONG TERM...WTB
AVIATION...WTB/JWD
MARINE...WTB/JWD
CLIMATE...Staff
Hazardous weather outlook, May 18, 2:48 PM EST, 5 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Taunton MA
348 PM EDT Thu May 18 2017

CTZ002>004-MAZ004>007-010>023-026-RIZ001>008-192000-
Hartford CT-Tolland CT-Windham CT-Northern Worcester MA-
Central Middlesex MA-Western Essex MA-Eastern Essex MA-
Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA-
Western Norfolk MA-Southeast Middlesex MA-Suffolk MA-
Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA-
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Barnstable MA-Dukes MA-Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
348 PM EDT Thu May 18 2017

...AIR QUALITY ALERT IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
southeastern Massachusetts, western Massachusetts, and Rhode Island.

.DAY ONE...Tonight.

Scattered strong thunderstorms are possible tonight in northern
Connecticut as well as western and central Massachusetts. Some storms
may produce strong winds and hail.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Air Quality Alert.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ002-003-008-009-024-192000-
Western Franklin MA-Eastern Franklin MA-Western Hampshire MA-
Western Hampden MA-Nantucket MA-
348 PM EDT Thu May 18 2017

This Hazardous Weather Outlook is for southeastern Massachusetts
and western Massachusetts.

.DAY ONE...Tonight.

Scattered thunderstorms tonight may produce strong wind gusts and
hail.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-192000-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
348 PM EDT Thu May 18 2017

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, May 18, 2:45 PM EST, 5 hours 15 minutes before
Special Weather Statement
National Weather Service Taunton MA
345 PM EDT Thu May 18 2017

CTZ002>004-MAZ002>019-026-RIZ001>004-190000-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Northern Middlesex MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-
Including the cities of Hartford, Windsor Locks, Union, Vernon,
Putnam, Willimantic, Charlemont, Greenfield, Orange, Barre,
Fitchburg, Framingham, Lowell, Lawrence, Gloucester,
Chesterfield, Blandford, Amherst, Northampton, Springfield,
Milford, Worcester, Foxborough, Norwood, Cambridge, Boston,
Quincy, Taunton, Brockton, Plymouth, Ayer, Foster, Smithfield,
Providence, Coventry, West Greenwich, East Greenwich, Warwick,
and West Warwick
345 PM EDT Thu May 18 2017

...Severe Thunderstorms Possible Tonight...

After a day of record heat with highs in the 90s in many
locations, there may be a few severe thunderstorms in southern
New England tonight.

Storms were developing in upstate New York late this afternoon,
and are expected to reach northern Connecticut as well as western
and central Massachusetts, between 8 pm and 10 pm. Some of these
storms may produce damaging winds and hail.

The storms should weaken as they head farther east, into Rhode
Island and eastern Massachusetts closer to midnight, where the
threat of severe weather is much lower.

Stay tuned to your local TV and radio stations, NOAA Weather
Radio, or weather.gov for the latest information.

JWD
Special weather statement, May 18, 6:47 PM EST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Taunton MA
747 PM EDT Thu May 18 2017

CTZ002>004-MAZ002>019-026-RIZ001>004-190200-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Northern Middlesex MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-
Including the cities of Hartford, Windsor Locks, Union, Vernon,
Putnam, Willimantic, Charlemont, Greenfield, Orange, Barre,
Fitchburg, Framingham, Lowell, Lawrence, Gloucester,
Chesterfield, Blandford, Amherst, Northampton, Springfield,
Milford, Worcester, Foxborough, Norwood, Cambridge, Boston,
Quincy, Taunton, Brockton, Plymouth, Ayer, Foster, Smithfield,
Providence, Coventry, West Greenwich, East Greenwich, Warwick,
and West Warwick
747 PM EDT Thu May 18 2017

...An Isolated Severe Thunderstorm Possible in Western New England
Early Tonight...

A line of thunderstorms, capable of producing damaging winds and
hail, was moving through upstate New York this evening.

This line of storms should reach western Massachusetts, including
Springfield and Orange, between 830 pm and 930 pm. Although the
storms should begin to weaken, they could still bring strong wind
gusts and hail, especially along and west of Interstate 91.

The storms are expected to weaken further as they reach central
Massachusetts and northern Connecticut, including Worcester and
Hartford, between 10 and 11 pm. Only a few showers are expected
farther east, in Rhode Island and eastern Massachusetts.

Stay tuned to your local TV and radio stations, NOAA Weather
Radio, or weather.gov for the latest information.

JWD

The radar

The Boston radar (KBOX), 91 km away, was scanning. The volume nearest the first event began at 00:59 UTC.

Open the radar archive at this moment

Event by event

16 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Worcester

When
May 18, 8:00 PM EST
Where
Worcester County, Westminster
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
42.550, -71.900

At 9 PM EST, a tree was reported down and blocking East Road near Leino Park Road in Westminster.

Thunderstorm Wind, Franklin

When
May 18, 8:20 PM EST
Where
Franklin County, 2.33 mi WSW of Leverett
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
42.436, -72.542

At 820 PM EST, a tree was reported down on Hubbard Hill Road in Sutherland. The road was blocked.

Thunderstorm Wind, Franklin

When
May 18, 8:20 PM EST
Where
Franklin County, 2.1 mi ESE of East Whately
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
42.440, -72.581

At 820 PM EST, a tree was reported down on wires at the near 500 River Road in Sutherland.

Thunderstorm Wind, Worcester

When
May 18, 8:55 PM EST
Where
Worcester County, Templeton
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
42.550, -72.070

At 855 PM EST, an amateur radio operator reported multiple trees down in Templeton.

Thunderstorm Wind, Essex

When
May 18, 9:38 PM EST
Where
Essex County, 1.5 mi E of Merrimac Port
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
42.823, -70.951

At 938 PM EST, a tree was reported down on Pleasant Valley Road in Amesbury.

Thunderstorm Wind, Essex

When
May 18, 9:38 PM EST
Where
Essex County, 0.59 mi SW of Marsh Corner
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
42.724, -71.238

At 938 PM EST, a tree was reported down on West Street at Varnai Street in Methuen.

Thunderstorm Wind, Essex

When
May 18, 9:42 PM EST
Where
Essex County, 0.58 mi NW of Merrimac to 0.51 mi NW of Merrimac
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
Amateur Radio
Coordinates
42.835, -71.009

At 942 PM EST, multiple trees were reported down on Prospect Street in Merrimac.

Thunderstorm Wind, Middlesex

When
May 18, 9:42 PM EST
Where
Middlesex County, 1 mi E of Nutting Lake to 0.93 mi E of Nutting Lake
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
42.531, -71.231

At 942 PM EST, a tree was reported down on Greenville Street in Billerica.

Thunderstorm Wind, Middlesex

When
May 18, 9:42 PM EST
Where
Middlesex County, 1.33 mi NW of Lowell to 1.06 mi WNW of Lowell
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
42.642, -71.301

At 942 PM EST, a tree was reported down on Pleasant Street in Lowell.

Thunderstorm Wind, Middlesex

When
May 18, 9:43 PM EST
Where
Middlesex County, 0.43 mi E of South Lowell to 1.12 mi SE of South Lowell
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
42.620, -71.261

At 943 PM EST, a tree was reported down on Pike Street in Tewksbury.

Thunderstorm Wind, Essex

When
May 18, 9:45 PM EST
Where
Essex County, 1.32 mi SSW of Ipswich
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
42.663, -70.841

At 945 PM EST, a tree was reported down on County Road near River Bend.

Thunderstorm Wind, Essex

When
May 18, 9:45 PM EST
Where
Essex County, 0.32 mi NNE of Tapleyville
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
42.554, -70.948

At 945 PM EST, trees and wires were reported down on Crestline Circle in Danvers.

Thunderstorm Wind, Essex

When
May 18, 9:55 PM EST
Where
Essex County, 0.12 mi WNW of South Peabody
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
42.501, -70.952

At 955 PM EST, a tree was reported down on wires on Lynn Street at Bowen Road.

Thunderstorm Wind, Essex

When
May 18, 9:55 PM EST
Where
Essex County, 1.26 mi WSW of Haverhill Rvrside Ar
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
42.766, -71.054

At 955 PM EST, a tree was reported to have fallen on a house on Whittier Street in Haverhill.

Thunderstorm Wind, Essex

When
May 18, 10:00 PM EST
Where
Essex County, 0.18 mi S of Saugus
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Amateur Radio
Coordinates
42.447, -70.999

At 10 PM EST, a tree was reported down on street lights at Curtis Street and Morton Avenue.

Thunderstorm Wind, Hampshire

When
May 18, 10:15 PM EST
Where
Hampshire County, 1.35 mi SE of Cooks Corner
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
42.264, -72.454

At 1015 PM EST, a large tree was reported down on U.S. Route 202 near the Belchertown and Granby town line.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Massachusetts in 2017Every state in 2017This day in weather historyWarnings in Massachusetts, May 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 697597, 697595, 697599, 697596, 697603, 697605, 697607, 697609, 697612, 697614, 697615, 697616, 697617, 697618, 697619, 697623.